Alert archive / Montana / Special Weather Statements in 2017
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 9, 2017, 2:21 PM MDT for Deer Lodge County, Silver Bow County, Montana. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 9, 2017, 3:45 PM MDT
- In force
- 84 min
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WWUS85 KMSO 092021
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
221 PM MDT SUN JUL 9 2017
IDZ009-010-MTZ006-007-092145-
Eastern Lemhi County ID-Western Lemhi County ID-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
221 PM MDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI...DEER
LODGE...SOUTHEASTERN GRANITE...SOUTHEASTERN RAVALLI...SILVER BOW AND
SOUTH CENTRAL POWELL COUNTIES UNTIL 345 PM MDT...
At 216 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from Shoup, Idaho to Deerlodge, Storms developing along
this line were moving northeast at 25 mph.
Thunderstorms will continue to develop rapidly across southwest
Montana this afternoon.
Wind gusts up to 50 mph and small hail will be possible with these
storms.
Locations impacted include...
Salmon, Deer Lodge, Butte, Anaconda, Silver Bow, Walkerville, Galen,
Divide, Warm Springs, Gregson Hot Springs, Garrison, West Valley,
North Fork, Gibbonsville, Lost Trail Pass, Carmen, Leesburg,
Fishtrap, Cobalt and Racetrack.
LAT...LON 4576 11250 4563 11269 4575 11276 4588 11310
4588 11321 4576 11337 4594 11351 4570 11394
4560 11381 4552 11384 4525 11368 4501 11422
4545 11457 4663 11274 4636 11242 4624 11260
4610 11247 4585 11243 4575 11219
TIME...MOT...LOC 2016Z 000DEG 0KT 4627 11290 4543 11443
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:06 AM MDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 9, 4:06 AM MDT, 10 hours 15 minutes before
Area Forecast Discussion National Weather Service Missoula MT 406 AM MDT Sun Jul 9 2017 .DISCUSSION...The morning cloud cover and showers previously forecast are a little bit delayed this morning, but should arrive shortly after sunrise. The delay has allowed most locations to cool decently well overnight, though morning low temperatures in many locations are to remain largely well above normal. The morning rain showers will be light and may not amount to more than sprinkles. The cooler morning temperatures plus lowering heights aloft (a mark of overall atmospheric cooling aloft) will prevent afternoon high temperatures from approaching the record values of the past two days. But still will be running about 10 degrees above normal for most locations. Afternoon showers and thunderstorms are forecast to develop, mainly across SW Montana, and be a bit more intense/widespread than yesterday. However, the chance for severe thunderstorms appears to be delayed until Monday when the slow moving cold front finally reaches Idaho and Montana. The temperature forecast will be highly dependent upon the timing of this cold front and thus have hedged towards cooler over central Idaho with somewhat warmer conditions over SW and West Central Montana where the front will likely not pass until late in the afternoon. This is also where the greatest potential for strong and potentially severe thunderstorms will occur. At this time gusty and quite possibly damaging winds appear the be the greatest public threat. Though small hail cannot be ruled out given the increased shear that should support somewhat deeper updrafts. A heavy rain threat will begin to develop later in the evening as the atmosphere moistens. Tuesday looks to be quite a nice day with temperatures finally return back to normal, which will most certainly be a welcomed change after this prolonged heat wave. Unfortunately, the brief break from the heat wave early in the week will be short-lived. By mid week into the coming weekend, upper level southwest flow returns associated with the rebuilding of a strong, hot ridge pattern. Temperatures are on track to return to well above normal, reaching values of 90s and low 100s once again. A series of waves will introduce isolated shower/thunderstorm activity for Lemhi County and southwest Montana each afternoon and evening. && .AVIATION...Hot temperatures with high density altitude concerns will continue today. Isolated showers and thunderstorms are expected to develop in the vicinity of KSMN and KBTM after 09/2000Z, with gusty, erratic outflow winds and lightning being the main aviation concerns. Otherwise, expect occasional afternoon/evening wind breezes of 15-25 kts at TAF sites. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 9, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
221 PM MDT SUN JUL 9 2017
IDZ009-010-MTZ006-007-092145-
Eastern Lemhi County ID-Western Lemhi County ID-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
221 PM MDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI...DEER
LODGE...SOUTHEASTERN GRANITE...SOUTHEASTERN RAVALLI...SILVER BOW AND
SOUTH CENTRAL POWELL COUNTIES UNTIL 345 PM MDT...
At 216 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from Shoup, Idaho to Deerlodge, Storms developing along
this line were moving northeast at 25 mph.
Thunderstorms will continue to develop rapidly across southwest
Montana this afternoon.
Wind gusts up to 50 mph and small hail will be possible with these
storms.
Locations impacted include...
Salmon, Deer Lodge, Butte, Anaconda, Silver Bow, Walkerville, Galen,
Divide, Warm Springs, Gregson Hot Springs, Garrison, West Valley,
North Fork, Gibbonsville, Lost Trail Pass, Carmen, Leesburg,
Fishtrap, Cobalt and Racetrack.
LAT...LON 4576 11250 4563 11269 4575 11276 4588 11310
4588 11321 4576 11337 4594 11351 4570 11394
4560 11381 4552 11384 4525 11368 4501 11422
4545 11457 4663 11274 4636 11242 4624 11260
4610 11247 4585 11243 4575 11219
TIME...MOT...LOC 2016Z 000DEG 0KT 4627 11290 4543 11443The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:46 PM MDT | Special Weather Statement | MSO | Ravalli | 44 min |
| Jul 9, 5:18 PM MDT | Special Weather Statement | MSO | Granite | 42 min |
| Jul 9, 5:31 PM MDT | Special Weather Statement | MSO | Ravalli | 44 min |
| Jul 9, 5:49 PM MDT | Special Weather Statement | MSO | Powell | 26 min |
| Jul 9, 3:41 PM MDT | Special Weather Statement | MSO | Lemhi | 34 min |
Nearby
Special Weather Statements in Montana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.